ucps logo

Archived Stories for Union County Public Schools

Search by Keyword

Newest synthetic drug to cause concern is called "Smiles"

According to the Drug Enforcement Administration (DEA), 2C-I is abused for its hallucinogenic effects. It is taken orally in tablet or capsule form, or snorted in its powder form. “2C-I is used by the same population as those using Ecstasy and other club drugs, high school and college students, and other young adults in dance and nightlife settings,” the DEA reports.

A 17-year-old North Dakota teen took 2C-I mixed with melted chocolate, according to the news report. He began hyperventilating, and hit his head on the ground. Several hours later, he stopped breathing and died. The previous evening, an 18-year-old was found dead in the same town, from a similar overdose.

The drug can cause nausea and vomiting, as well as terrifying hallucinations and feelings of panic and fear, the article notes. Click here to read the entire story from Fox News.
 

Written by: The Partnership at Drugfree.org
Posted: Dec 05, 2012 by Lisa Callaham

Back to list of stories for Union County Public Schools